MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ASPIRATION PUMP MAX 110; QEW

PENUMBRA, INC. PENUMBRA SYSTEM ASPIRATION PUMP MAX 110; QEW
Model Number PMX110
Medical Device Problem Codes Misconnection (1399); Device Contamination with Body Fluid (2317)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the right coronary artery (rca) using a penumbra system aspiration pump max 110 (pump max).During the procedure, the aspiration tubing (tubing) was inadvertently connected to the pump max rather than the pump max canister (canister).Blood was then aspirated into the pump max; therefore, it was removed.The procedure was completed using a manual aspiration catheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: a pipe cleaner was inserted into the vacuum inlet and blood was observed within the pump housing.Conclusions: evaluation of the returned pump max confirmed blood was within the pump housing.If the tubing is connected directly to the vacuum inlet instead of the canister, supplied by penumbra, blood may be aspirated into the pump.Penumbra pumps are 100% visually inspected and functionally tested during incoming quality inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA SYSTEM ASPIRATION PUMP MAX 110
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9708953
Report Number3005168196-2020-00207
Device Sequence Number3319810
Product Code QEW
UDI-Device Identifier00814548012773
UDI-Public00814548012773
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K160533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/24/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPMX110
Device Catalogue NumberPMX110
Device Lot NumberF20556-21
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/24/2020
Supplement Date Received by Manufacturer02/27/2020
Initial Report FDA Received Date02/13/2020
Supplement Report FDA Received Date03/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005